Alert archive / Alabama / River Flood Warnings in 2021

River Flood Warning 19, NWS Huntsville, AL

September 19, 2021Madison County, Alabama

NWS Huntsville, AL issued this river flood warning at Sep 19, 2021, 8:27 AM CDT for Madison County, Alabama. It took effect at Sep 19, 2021, 3:51 PM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Sep 19, 2021, 8:27 AM CDT (13:27 UTC)
In effect from
Sep 19, 2021, 3:51 PM CDT
Expired
Sep 21, 2021, 1:52 AM CDT
In force
34 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
Minor

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 22.64 ft at Sep 20, 2021, 8:00 AM CDT.

actionminormoderatemajor10152009/1909/2009/2109/22
Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

388 
WGUS44 KHUN 191327
FLWHUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Huntsville AL
827 AM CDT Sun Sep 19 2021

...The National Weather Service in Huntsville AL has issued a Flood 
Warning for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ALC089-200130-
/O.NEW.KHUN.FL.W.0019.210920T0600Z-210920T1200Z/
/BSBA1.1.ER.210920T0600Z.210920T0600Z.210920T0600Z.NO/
827 AM CDT Sun Sep 19 2021

The National Weather Service in Huntsville has issued a

* Flood Warning for
  the Flint River at Brownsboro.
* From late tonight to tomorrow morning.
* At 7:30 AM CDT Sunday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.0 feet 
  just after midnight tonight.
* Impact...At 17.0 feet, Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood History...This crest compares to a previous crest of 17.2 
  feet on 12/31/2019.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

70/DD
8 follow-up statements
864 
WGUS44 KHUN 191850
FLWHUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Huntsville AL
150 PM CDT Sun Sep 19 2021

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ALC089-200700-
/O.EXT.KHUN.FL.W.0019.210919T2051Z-210921T0638Z/
/BSBA1.2.ER.210919T2051Z.210920T0600Z.210921T0038Z.NO/
150 PM CDT Sun Sep 19 2021

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until early Tuesday morning...

The Flood Warning continues for
  the Flint River at Brownsboro.
* Until early Tuesday morning.
* At 1:30 PM CDT Sunday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 21.0 feet just after midnight 
  tonight. It will then fall below flood stage tomorrow evening.
* Impact...At 21.0 feet, Floodwaters reach a house trailer off of 
  Brownsboro Road and waters likely cover Brownsboro Road to the 
  point that it must be closed.
* Flood History...This crest compares to a previous crest of 20.6 
  feet on 01/23/1999.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

GH
589 
WGUS84 KHUN 200106
FLSHUN

Flood Statement
National Weather Service Huntsville AL
806 PM CDT Sun Sep 19 2021

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

&&


ALC089-201315-
/O.CON.KHUN.FL.W.0019.000000T0000Z-210921T0638Z/
/BSBA1.2.ER.210919T2138Z.210920T1200Z.210921T0038Z.NO/
806 PM CDT Sun Sep 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River at Brownsboro.
* Until early Tuesday morning.
* At 7:30 PM CDT Sunday the stage was 17.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 PM CDT Sunday was 17.9 feet.
* Forecast...The river is expected to rise to a crest of 20.9 feet 
  tomorrow morning. It will then fall below flood stage tomorrow 
  evening.
* Impact...At 21.0 feet, Floodwaters reach a house trailer off of 
  Brownsboro Road and waters likely cover Brownsboro Road to the 
  point that it must be closed.
* Flood History...This crest compares to a previous crest of 20.6 
  feet on 01/23/1999.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

25
355 
WGUS84 KHUN 200547
FLSHUN

Flood Statement
National Weather Service Huntsville AL
1247 AM CDT Mon Sep 20 2021

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

&&


ALC089-201800-
/O.CON.KHUN.FL.W.0019.000000T0000Z-210921T0638Z/
/BSBA1.2.ER.210919T2138Z.210920T1200Z.210921T0038Z.NO/
1247 AM CDT Mon Sep 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River at Brownsboro.
* Until just after midnight tonight.
* At 12:30 AM CDT Monday the stage was 19.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:30 AM CDT Monday was 19.6 feet.
* Forecast...The river is expected to rise to a crest of 20.9 feet 
  this morning. It will then fall below flood stage this evening.
* Impact...At 21.0 feet, Floodwaters reach a house trailer off of 
  Brownsboro Road and waters likely cover Brownsboro Road to the 
  point that it must be closed.
* Flood History...This crest compares to a previous crest of 20.6 
  feet on 01/23/1999.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

30
043 
WGUS84 KHUN 201017
FLSHUN

Flood Statement
National Weather Service Huntsville AL
517 AM CDT Mon Sep 20 2021

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

Additional information is available at www.weather.gov.

&&


ALC089-202230-
/O.CON.KHUN.FL.W.0019.000000T0000Z-210921T0638Z/
/BSBA1.2.ER.210919T2138Z.210920T0930Z.210921T0038Z.NO/
517 AM CDT Mon Sep 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River at Brownsboro.
* Until just after midnight tonight.
* At 4:30 AM CDT Monday the stage was 21.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:30 AM CDT Monday was 21.7 feet.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 8.9 feet Friday evening.
* Impact...At 22.0 feet, Flood waters begin to affect yards on the 
  right bank. Homes are not threatened on the right bank at this 
  stage. Brownsboro Road north of the Flint River is closed due to 
  high waters. At least two homes on the left bank are threatened by 
  floodwaters. The gage house becomes inaccessible.
* Flood History...This crest compares to a previous crest of 22.1 
  feet on 05/07/2003.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

AMP
248 
WGUS44 KHUN 201112
FLWHUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Huntsville AL
612 AM CDT Mon Sep 20 2021

...Forecast flooding changed from Moderate to Major severity and 
increased in duration for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

Additional information is available at www.weather.gov.

&&


ALC089-202315-
/O.EXT.KHUN.FL.W.0019.000000T0000Z-210921T1642Z/
/BSBA1.3.ER.210919T2138Z.210920T1200Z.210921T1042Z.NO/
612 AM CDT Mon Sep 20 2021

...Forecast flooding increased from Moderate to Major severity and 
increased in duration until late tomorrow morning...

The Flood Warning continues for
  the Flint River at Brownsboro.
* Until late tomorrow morning.
* At 5:30 AM CDT Monday the stage was 22.1 feet.
* Flood stage is 17.0 feet.
* Major flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:30 AM CDT Monday was 22.1 feet.
* Forecast...The river is expected to rise to a crest of 22.5 feet 
  this morning. It will then fall below flood stage late tonight.
* Impact...At 22.0 feet, Flood waters begin to affect yards on the 
  right bank. Homes are not threatened on the right bank at this 
  stage. Brownsboro Road north of the Flint River is closed due to 
  high waters. At least two homes on the left bank are threatened by 
  floodwaters. The gage house becomes inaccessible.
* Flood History...This crest compares to a previous crest of 22.6 
  feet on 12/07/2004.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

AMP
571 
WGUS84 KHUN 201331
FLSHUN

Flood Statement
National Weather Service Huntsville AL
831 AM CDT Mon Sep 20 2021

...The Flood Warning is extended for the following rivers in 
Alabama...

  Flint River at Brownsboro affecting Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ALC089-210145-
/O.EXT.KHUN.FL.W.0019.000000T0000Z-210921T1851Z/
/BSBA1.3.ER.210919T2138Z.210920T1230Z.210921T1251Z.NO/
831 AM CDT Mon Sep 20 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Flint River at Brownsboro.
* Until early tomorrow afternoon.
* At 7:30 AM CDT Monday the stage was 22.6 feet.
* Flood stage is 17.0 feet.
* Major flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 AM CDT Monday was 22.6 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 10.6 feet Saturday 
  morning.
* Impact...At 22.0 feet, Flood waters begin to affect yards on the 
  right bank. Homes are not threatened on the right bank at this 
  stage. Brownsboro Road north of the Flint River is closed due to 
  high waters. At least two homes on the left bank are threatened by 
  floodwaters. The gage house becomes inaccessible.
* Flood History...This crest compares to a previous crest of 22.6 
  feet on 12/07/2004.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

GH
796 
WGUS84 KHUN 210113
FLSHUN

Flood Statement
National Weather Service Huntsville AL
813 PM CDT Mon Sep 20 2021

...The Flood Warning continues for the following rivers in Alabama...
Tennessee...

  Paint Rock River NEAR Woodville affecting Madison, Jackson and 
  Marshall Counties.

  Flint River at Brownsboro affecting Madison County.

  Elk River above Fayetteville affecting Lincoln and Franklin TN 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

Additional information is available at www.weather.gov.

&&


ALC089-211300-
/O.EXT.KHUN.FL.W.0019.000000T0000Z-210921T1249Z/
/BSBA1.3.ER.210919T2138Z.210920T1415Z.210921T0649Z.NR/
813 PM CDT Mon Sep 20 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Flint River at Brownsboro.
* Until tomorrow morning.
* At 7:30 PM CDT Monday the stage was 18.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast. This 
  approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 PM CDT Monday was 22.7 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 8.9 feet Saturday 
  evening.
* Impact...At 19.0 feet, Water begins to flood yards on the 
  downstream side of the Brownsboro Road bridge.
* Flood History...This crest compares to a previous crest of 18.8 
  feet on 11/24/2019.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

ALC071-089-095-211315-
/O.EXT.KHUN.FL.W.0018.000000T0000Z-210922T2230Z/
/WDVA1.2.ER.210920T0019Z.210921T0600Z.210922T1630Z.NO/
813 PM CDT Mon Sep 20 2021

...The Flood Warning is now in effect until Wednesday afternoon...

The Flood Warning continues for
  the Paint Rock River NEAR Woodville.
* Until Wednesday afternoon.
* At 8:00 PM CDT Monday the stage was 19.8 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Monday was 19.8 feet.
* Forecast...The river is expected to rise to a crest of 20.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  late Wednesday morning.
* Impact...At 20.0 feet, Portions of Alabama State Highway 65 are 
  closed due to high water.
* Flood History...This crest compares to a previous crest of 20.0 
  feet on 12/18/1961.


&&

LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653

$$

TNC051-103-211315-
/O.CON.KHUN.FL.W.0020.000000T0000Z-210921T1848Z/
/FYTT1.2.ER.210919T2308Z.210920T1545Z.210921T1248Z.NO/
813 PM CDT Mon Sep 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Elk River above Fayetteville.
* Until early tomorrow afternoon.
* At 7:15 PM CDT Monday the stage was 20.2 feet.
* Flood stage is 17.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 PM CDT Monday was 21.5 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 6.6 feet Saturday evening.
* Impact...At 20.7 feet, Flood waters reach the City Pumping Station 
  in Fayetteville.
* Flood History...This crest compares to a previous crest of 19.7 
  feet on 03/24/2020.


&&

LAT...LON 3517 8651 3509 8650 3503 8683 3513 8683

$$

MA
720 
WGUS84 KHUN 210652
FLSHUN

Flood Statement
National Weather Service Huntsville AL
152 AM CDT Tue Sep 21 2021

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Flint River at Brownsboro affecting Madison County.

ALC089-210800-
/O.CAN.KHUN.FL.W.0019.000000T0000Z-210921T0652Z/
/BSBA1.3.ER.210919T2138Z.210920T1415Z.210921T0649Z.NR/
152 AM CDT Tue Sep 21 2021

...The Flood Warning for the Flint River at Brownsboro has been 
cancelled...

The Flood Warning is cancelled for
  the Flint River at Brownsboro.
* At 1:30 AM CDT Tuesday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:30 AM CDT Tuesday was 22.7 feet.
* Forecast...The river has fallen below flood stage and will 
  continue falling to 8.9 feet Saturday evening.


&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
      3454 8655

$$

30

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Sep 19, 6:43 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 19, 6:43 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
643 AM CDT Sun Sep 19 2021

.UPDATE...
For 12Z TAFS.

&&

.NEAR TERM...(Today)
Issued at 316 AM CDT Sun Sep 19 2021

A significant threat for flash flooding will exist across the
Tennessee Valley as multiple rounds of heavy rainfall are expected to
develop again today. This activity will be tied to a slow moving
trough/area of low pressure across the lower-Mississippi Valley.
Multiple shortwaves will rotate northward along the eastern edge of
this feature, with a convergence axis of sorts likely setting up
along the Interstate 65 corridor. Deep southerly flow will continue
to reinforce a tropical air mass across the Tennessee Valley, with
PWATs progged to peak around 2", well within the 95th percentile per
the BMX/OHX sounding climatologies. Thus, we expect widespread
showers and thunderstorms to redevelop rather quickly by early to mid
morning and persist throughout the day. Current radar depicts
numerous showers already developing across the area, with radar
estimated rainfall rates up to 3-4"/hr.

The environmental setup checks many of the boxes you'd want for a
higher-end flash flooding threat. Namely, deep tropical moisture in
place, with a weak convergence boundary to focus this moisture and a
low level jet nosing into central/northern Alabama to provide some
added support. The mean southerly flow will be parallel to this
boundary, with storm motion vectors around 10 kts or less. The
environment also features somewhat modest (but sufficient)
instability to sustain updrafts, with a deep warm cloud layer
favoring highly efficient rain-producing storms. Compounding the
flash flood threat will be extremely saturated soils from the recent
heavy rainfall events over the last couple of days. This has
significantly increased our sensitivity to additional heavy rainfall
-- most notably along the I-65 corridor and portions of northwest
Alabama and southern middle Tennessee. In short, this is quickly
becoming a dangerous setup for flash flooding due to the combination
of the current environmental parameters and antecedent soil
conditions which will make flash flooding much more likely.

Finally, we need to address how much rain is possible in a setup like
this. Hi-res guidance has had a good handle on the heavy rainfall
potential for the last couple of days and are in decent agreement
regarding the timing of convective development today (09z to 21z) and
where the greatest swath of rainfall will occur (along and near the
convergence boundary). The environment will easily support hourly
rainfall totals of 1-2", with 6 hours totals exceeding 3" in some
areas. Our official QPF forecast for the entire area today is 1-3" of
rain, but it needs to be stressed that in locations where training
occurs, rainfall totals in the 3-5" range will be more common, with
localized higher amounts. Our biggest areas of concern will be areas
along the I-65 corridor that saw some significant rainfall yesterday,
but in this setup, a significant flash flooding threat can
materialize very quickly anywhere in our area. Please make sure you
have multiple ways to get warnings today and use extra caution if
you're out on the roads!

.SHORT TERM...(Tonight through Wednesday)
Issued at 316 AM CDT Sun Sep 19 2021

The main change to the forecast during this window was an extension
of the Flash Flood Watch through 7 PM Monday. Otherwise, the forecast
remains on track for widespread showers and thunderstorms and a
significant threat for flash flooding persisting into Monday and
potentially Tuesday. For tonight, we expect a gradual diminishing of
convection by the late evening hours as the initial shortwave trough
lifts to the north. However, by early Monday morning and into the
day, we'll see convection redevelop quickly as the center of the low
begins to pivot to the northeast. Expect yet another shortwave to
traverse the area and subsequently spark widespread showers and
storms. Once again, the combination of the storm environment and the
antecedent saturated soils will create a potentially dangerous setup
for additional flash flooding as another 1 to 3 inches of rainfall
will be possible.

Our one saving grace may be another lull in the action Monday night
into Tuesday morning as the initial area of low pressure shifts
northeast into the Ohio Valley. However, our attention will quickly
turn to an amplifying longwave trough over the Mid South that will
push a cold front into the area Tuesday afternoon/evening into
Tuesday night. This feature will generate one final round of showers
and thunderstorms that will likely linger into the morning hours on
Wednesday. Finally, a cooler and drier air mass will work its way
into the region by Wednesday afternoon, bringing an end to our
precipitation chances and the heavy rainfall/flooding threat.
However, it should be noted that the multiple days of heavy rainfall
will also create rises on area rivers, creeks, and streams -- and it
seems plausible that river flooding issues may persist well into
next week even after all the rain has tapered off.

.LONG TERM...(Wednesday night through Saturday)
Issued at 316 AM CDT Sun Sep 19 2021

Behind the cold front on Wednesday night, Autumn will be in full
swing. A much-welcomed cold and dry air mass will filter in from the
northwest and will drop our temperatures to lows in the upper 40s to
low 50s. Thursday, persistent cold air advection will limit our
warming potential, despite abundant sunshine. High temperatures will
be in the low 70s, but some areas may struggle to break out of the
60s. The shortwave trough will remain in place over the Midwest
through late this week and finally lift into the Northeast on Friday
and Saturday. Gradually increasing thicknesses aloft will allow high
temperatures to warm into the mid 70s by the weekend. All around a
pleasant end to this forecast period as the TN Valley dries out after
our super soaking earlier in the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 643 AM CDT Sun Sep 19 2021

A very pessimistic forecast as MVFR to IFR conditions will prevail
through the TAF period as widespread showers and storms will impact
both terminals. SHRA will increase in coverage throughout the
morning, with TSRA becoming more predominant by the afternoon. Expect
heavy rainfall that may lead to ponding of water on runways. AWWs
may be needed for lightning and gusty winds in any thunderstorms.
Coverage of showers will decrease late tonight, but think low
stratus and light fog/mist will continue through the remainder of the
period.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Monday evening for ALZ001>010-016.

TN...Flash Flood Watch through Monday evening for TNZ076-096-097.

&&

NEAR TERM...AMP.24
SHORT TERM...AMP.24
LONG TERM...30
AVIATION...AMP.24

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Sep 19, 4:08 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
408 AM CDT Sun Sep 19 2021

ALZ001>010-016-TNZ076-096-097-200015-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
408 AM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Today and Tonight...

A significant threat for flash flooding is expected to develop across
the Tennessee Valley today as widespread showers and thunderstorms
will produce multiple rounds of heavy rainfall across the region. A
Flash Flood Watch is in effect until 7 PM Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Periods of heavy showers and storms are expected to develop across
the region Monday and Tuesday and a threat for flash flooding will
persist into early this week. Additionally, rises on rivers, creeks,
and streams are expected and minor flooding will be possible. This
activity will become more scattered in nature on Wednesday and taper
off by Wednesday evening as a cold front sweeps through the area.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 4:21 AM CDTFlash Flood WarningHUNJackson3 hr
Sep 19, 7:25 AM CDTFlash Flood WarningHUNMadison, Marshall3 hr
Sep 19, 7:29 AM CDTAreal Flood WarningHUNJackson9 hr
Sep 19, 8:23 AM CDTRiver Flood WarningHUNJackson, Madison, Marshall4 days
Sep 19, 10:18 AM CDTAreal Flood WarningHUNMadison, Marshall6 hr
Sep 19, 10:59 AM CDTAreal Flood WarningHUNMadison, Morgan5 hr
Sep 19, 12:49 PM CDTAreal Flood WarningHUNLimestone, Morgan3 hr
Sep 19, 1:13 PM CDTFlash Flood WarningHUNMadison, Marshall, Morgan3 hr
Sep 19, 3:52 PM CDTAreal Flood WarningHUNJackson, Limestone, Madison, Marshall, Morgan6 hr

Nearby

River Flood Warnings in Alabama, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.